To those who have never really had to deal with acne it may be a bit surprising to learn that its effects can not only scar the skin, but also the ego. Since the face is such an important part of how we see ourselves as people, it directly relates to how we are able to interact with others, as well as impacting how others may be initially inclined to interact with us.
Anytime something so severe as acne leaves blemishes on the skin, it can leave blemishes on the mind and heart of the individual as well. Although this may not be the best response, it is a natural response for many. If this condition isn’t remedied quickly, it could leave scars that leave the individual damaged both inside and out.
Adderall & Acne – Reports
While only happening in a minority of cases with adderall users, reports of increases in acne are widespread. The pharmaceutical companies that manufacture adderall offer little advice on the matter however; this is likely due to their being very few, if any, direct medical tests being performed to confirm or deny adderall as a cause of acne. However, any Google search for “adderall acne” will show that there are far too many reports to ignore – in fact, if you’re here, it probably means you yourself may be suffering. So what to do?
Adderall & Acne – Causes
The following possible causes should be considered with regards to whether your adderall intake is possibly causing acne breakouts -
- Increased face contact – taking adderall can cause “busy hands”, where the increased alertness leads you to touch, scratch and wipe your face far more often than normal. It is very likely that you won’t even notice that you are doing this until you pay specific attention to it. Touching your hands to your face frequently can transfer bacteria and other grime that leads to acne. As you feel a pimple start to develop, busy adderall hands can also lead you to pick and squeeze at it frequently, which again makes the situation worse. Make a conscious effort not to touch your face too often.
- Dehydration – as a stimulant, adderall is known to cause dehydration if you do not keep your fluid intake up. The skin absolutely thrives on hydration, so if you aren’t drinking a lot of water (at least 8 cups per day), it is likely that your skin is suffering.
- Skin oil levels – some people report that they feel their skin becoming “more greasy” after taking adderall, which suggests an imbalance of skin oils. There are many natural remedies to this, in the form of simple supplements. The two that many people report as effective regulators for skin oil are Omega-3 Fish Oil, and Vitamin B5. Indeed many acne sufferers who do not take adderall, use these supplements, some with tremendous results. As always, individual results will vary, but these supplements are natural and certainly worth a try.